Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Feb 24, 2012, 3:14 PM MST for 7 counties in Colorado; Uintah County, Utah. It took effect at Feb 25, 2012, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 3:14 PM MST (22:14 UTC)
- In effect from
- Feb 25, 2012, 12:00 PM MST
- Expired
- Feb 25, 2012, 8:08 PM MST
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 91 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS75 KGJT 242214 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 314 PM MST FRI FEB 24 2012 ...STRONG WINDS TO DEVELOP OVER THE NORTH ON SATURDAY... .THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL APPROACH ON SATURDAY...THEN SWEEP OVER NORTHWEST COLORADO SATURDAY AFTERNOON AND EVENING. AS A RESULT GUSTY SOUTHWEST WINDS WILL INCREASE OVER NORTHWEST COLORADO...BECOMING VERY STRONG BY MID AFTERNOON. WINDS WILL REMAIN STRONG AS THE FRONT PASSES LATE SATURDAY AFTERNOON THROUGH EARLY IN THE EVENING. WINDS WILL BECOME WESTERLY BEHIND THE FRONT...AND THEN GRADUALLY DIMINISH LATE IN THE EVENING. COZ001-002-005-250615- /O.NEW.KGJT.WI.Y.0005.120225T1900Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 314 PM MST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MST SATURDAY. * TIMING...SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH...BECOMING WEST BY EARLY EVENING. * VISIBILITY...DUST...ISOLATED SNOW SHOWERS...OR SNOW ALREADY FALLEN MAY BECOME AIR-BORN AND REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
6 follow-up statements
456 WWUS75 KGJT 250557 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1057 PM MST FRI FEB 24 2012 ...STRONG WINDS TO DEVELOP OVER THE NORTH ON SATURDAY... .THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL APPROACH EARLY SATURDAY...THEN SWEEP OVER NORTHWEST COLORADO DURING THE AFTERNOON AND EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP OVER NORTHWEST COLORADO BY MID AFTERNOON...REMAINING STRONG INTO THE EVENING. WINDS WILL BECOME WESTERLY BEHIND THE FRONT...AND THEN GRADUALLY DIMINISH LATE IN THE EVENING. COZ001-002-005-251400- /O.CON.KGJT.WI.Y.0005.120225T1900Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 1057 PM MST FRI FEB 24 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST SATURDAY... * TIMING...SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH... BECOMING WEST BY EARLY EVENING. * VISIBILITY...DUST...ISOLATED SNOW SHOWERS...OR SNOW ALREADY FALLEN MAY BECOME AIR-BORN AND REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
628 WWUS75 KGJT 251125 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 425 AM MST SAT FEB 25 2012 ...STRONG WINDS TO DEVELOP ACROSS NORTHWEST COLORADO TODAY... .THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WERE RAPIDLY APPROACHING THIS MORNING AND ARE EXPECTED TO SWEEP OVER NORTHWEST COLORADO THIS AFTERNOON AND EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP OVER NORTHWEST COLORADO BY MID AFTERNOON...REMAINING STRONG INTO THE EVENING. WINDS WILL BECOME WESTERLY BEHIND THE FRONT...AND THEN GRADUALLY DIMINISH LATE IN THE EVENING. COZ001-002-005-251930- /O.CON.KGJT.WI.Y.0005.120225T1900Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 425 AM MST SAT FEB 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH... BECOMING WEST TO NORTHWEST BY EARLY EVENING. * VISIBILITY...BLOWING DUST...AND BLOWING SNOW FROM ISOLATED TO SCATTERED SNOW SHOWERS OR PICKED UP FROM THE GROUND MAY REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ TGJT
400 WWUS75 KGJT 251919 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1219 PM MST SAT FEB 25 2012 ...STRONG WINDS HAVE DEVELOPED ACROSS NORTHWEST COLORADO... .THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO THIS AFTERNOON AND WILL CONTINUE TO DO SO FOR THE REMAINDER OF THE AFTERNOON AND EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVER NORTHWEST COLORADO THROUGH THE EVENING HOURS. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AND THEN GRADUALLY DIMINISH LATER IN THE EVENING. COZ001-002-005-260330- /O.CON.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 1219 PM MST SAT FEB 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...REMAINDER OF THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH...BECOMING WEST TO NORTHWEST BY EARLY EVENING. * VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
249 WWUS75 KGJT 252204 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 304 PM MST SAT FEB 25 2012 ...STRONG WINDS HAVE DEVELOPED ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO... .THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO THIS AFTERNOON AND WILL CONTINUE TO DO SO FOR THE REMAINDER OF THE AFTERNOON AND EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVER NORTHWEST COLORADO THROUGH THE EVENING HOURS. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AND THEN GRADUALLY DIMINISH LATER IN THE EVENING. UTZ024-260400- /O.EXA.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/ EASTERN UINTA BASIN- INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD... FORT DUCHESNE...RANDLETT 304 PM MST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...REMAINDER OF THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH...BECOMING WEST TO NORTHWEST BY EARLY EVENING. * VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-005-260400- /O.CON.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY 304 PM MST SAT FEB 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...REMAINDER OF THIS AFTERNOON INTO EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH...BECOMING WEST TO NORTHWEST BY EARLY EVENING. * VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
074 WWUS75 KGJT 252315 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 415 PM MST SAT FEB 25 2012 ...STRONG WINDS HAVE DEVELOPED ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO... .A PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL CONTINUE TO SWEEP ACROSS NORTHWEST COLORADO THIS AFTERNOON AND EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVER NORTHWEST COLORADO THROUGH THE EVENING HOURS. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AND THEN GRADUALLY DIMINISH LATER IN THE EVENING. COZ007-008-260400- /O.EXA.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 415 PM MST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...THE REMAINDER OF THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH... BECOMING WEST TO NORTHWEST BY EARLY EVENING. * VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-005-UTZ024-260400- /O.CON.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT 415 PM MST SAT FEB 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...THE REMAINDER OF THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH... BECOMING WEST TO NORTHWEST BY EARLY EVENING. * VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY FOR BRIEF PERIODS. * IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
643 WWUS75 KGJT 260308 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 808 PM MST SAT FEB 25 2012 COZ001-002-005-007-008-UTZ024-260415- /O.CAN.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT 808 PM MST SAT FEB 25 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. THE FRONT PASSED THROUGH THE ADVISORY AREA EARLIER THIS EVENING AND THE SURFACE PRESSURE PATTERN HAS BEGUN TO RELAX. AS A RESULT...WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:26 AM MST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 24, 10:26 AM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1026 AM MST FRI FEB 24 2012 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 445 AM MST FRI FEB 24 2012 A FEW HIGH CLOUDS ARE PASSING OVER THE CWA FROM NORTHWEST TO SOUTHEAST AT 330 AM THIS MORNING AND TEMPERATURES ARE RATHER COOL. HEIGHTS WILL RISE TODAY AS A RIDGE OF HIGH PRESSURE THAT HAS BEEN ALONG THE WEST COAST SHIFTS INLAND INTO THE GRT BASIN. THIS WILL OCCUR AS THE NEXT PACIFIC WEATHER SYSTEM SLAMS INTO THE NORTHWEST COAST BRINGING A DRY STABLE FLOW ALOFT TO OUR CWA TODAY. SURFACE WINDS WILL ALSO BE MUCH LIGHTER AS THE UPPER FLOW RELAXES ESPECIALLY AT THE LOWER LEVELS DUE IN PART TO STABLE LAPSE RATES AND WARMING ALOFT. LITTLE CHANGE IS SEEN TONIGHT OTHER THAN THE FLOW ALOFT BACKS TO THE WEST-SOUTHWEST AND MOISTURE INCREASES SLIGHTLY. THIS IS IN RESPONSE TO THE ABOVE MENTIONED STORM SYSTEM THAT MOVES THROUGH THE CASCADES AND INTO THE NRN ROCKIES. TEMPS WILL MODERATE AROUND 5-7 DEGREES TONIGHT DUE TOO THE WARMING ALOFT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 445 AM MST FRI FEB 24 2012 RIDGE WILL BE MOVING DOWNSTREAM ON SATURDAY...FOLLOWED BY A STRONG PACIFIC TROUGH THAT PUNCHES ACROSS THE NRN ROCKIES. BEST DYNAMICAL FORCING STAYS NORTH OF THE FORECAST AREA...AND COMBINED WITH DIMINISHING MOISTURE TRANSPORT (ALREADY EVIDENT ON THE CURRENT WATER VAPOR)...NOT EXPECTING MUCH QPF WITH THIS PARTICULAR SYSTEM. THE BEST CHANCE FOR MOUNTAIN SNOWFALL BEING SATURDAY EVENING WITH POSSIBLE MODERATE ACCUMULATIONS OVER THE UPPER YAMPA RIVER BASIN AND THE PARK RANGE WHERE THE STRONGEST COLD ADVECTION OCCURS WITHIN OUR FORECAST AREA. IT SHOULD BE NOTED THAT THE COLD CORE MISSES NORTHWEST COLORADO. WITH MANY MISSING COMPONENTS...QPF WILL BE LIGHT OVER THE NRN/CENTRAL MOUNTAINS WITH VALLEY LOCATIONS RECEIVING MEAGER AMOUNTS. WESTERLY FLOW DOES STRENGTHEN AND EXPECT GUSTY WINDS TO DEVELOP ACROSS THE ENTIRE FORECAST AREA SATURDAY AFTERNOON ONCE THE SURFACE BASED INVERSIONS ERODE. WIND GUSTS OF 30 TO 40 MPH (POSSIBLY HIGHER) WILL BE COMMON WITH THE HIGHEST SUSTAINED WINDS EXPECTED OVER NORTHWEST COLORADO SATURDAY AFTERNOON. WHILE THE MODELS HAVE BACKED OFF ON PCPN AMOUNTS WITH THE SATURDAY EVENING TROUGH PASSAGE...THE 00Z MODEL SUITE SHOWING TWO SHORT WAVES PHASING TOGETHER AND CARVING OUT A DEEP COLD TROUGH OVER THE GREAT BASIN BY MONDAY. THE WESTERN SLOPE TAKES A DIRECT HIT ON TUESDAY ONCE THE TROUGH MOVES EAST. THIS HAS THE POTENTIAL OF BEING A SIGNIFICANT WINTER STORM. MODELS HAVE NOT SHOWN GOOD CONTINUITY WITH THIS EVOLVING TROUGH...HOWEVER THE MODEL TREND IS SHOWING A DEEPER AND COLDER SYSTEM AND BEARS WATCHING. THE GFS SHOWING GOOD MOISTURE TRANSPORT ENTRAINED IN SSW FLOW...WHICH IS IDEAL FOR HEALTHY SNOW PRODUCTION. WEDNESDAY AND THURSDAY...ENERGETIC UPSTREAM WNW FLOW PUSHES DEEP COLD TROUGH DOWNSTREAM TUESDAY NIGHT. EMBEDDED WAVES IN THIS FLOW REGIME ENHANCES SNOW POTENTIAL...ESPECIALLY FOR THE PARK AND GORE RANGES. THE ECMWF SHOW SOME DIFFERENCES FOR DAYS 6 AND 7...BUT OVERALL AGREES WITH THE GFS THAT A PROGRESSIVE PATTERN WITH A PREFERENCE OF DIGGING TROUGHS INTO THE WESTERN STATES. THIS IS AN ACTIVE PATTERN AND APPEARS THAT FEBRUARY IS TRYING TO MAKE UP THE SNOW DEFICIT THAT OCCURRED IN DECEMBER AND JANUARY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1018 AM MST FRI FEB 24 2012 VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY MORNING AS AN UPPER LEVEL RIDGE TRANSLATES ACROSS THE REGION. A FEW HIGH CLOUDS WILL PASS OVERHEAD AND WINDS WILL REMAIN FAIRLY LIGHT. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...MC LONG TERM....PF AVIATION...TB
Hazardous weather outlook, Feb 24, 5:46 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 546 AM MST FRI FEB 24 2012 COZ001>014-017>023-UTZ022>025-027>029-251300- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 546 AM MST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY ANOTHER STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS UTAH INTO WESTERN COLORADO SATURDAY AFTERNOON AND EVENING. THIS STORM MAY BRING MODERATE SNOW ACCUMULATIONS TO THE MOUNTAINS NEAR STEAMBOAT SPRINGS...WITH LESSER ACCUMULATIONS EXPECTED FARTHER SOUTH. GUSTY WINDS WILL ACCOMPANY THE WEATHER SYSTEM ON SATURDAY WITH SOME GUSTS IN THE 30 TO 40 MPH RANGE IN THE AFTERNOON. MONDAY NIGHT THROUGH TUESDAY EVENING...A WINTER STORM SYSTEM WILL BECOME ORGANIZED OVER THE GREAT BASIN AND MOVES ACROSS UTAH AND WESTERN COLORADO MONDAY NIGHT INTO TUESDAY. THE STORM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOW ACCUMULATIONS TO ALL THE MOUNTAINS AREAS WITH SOME SNOW POSSIBLE IN THE VALLEYS. STRONG NORTHWEST FLOW STRENGTHENS ON THURSDAY AND BRINGS WIND WITH A CHANCE OF SNOW ACROSS THE NORTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.